19 Nov 2009
Although it won't do any harm it is not advisable to use an antibacterial (Bactroban) on diaper rash (due to overuse causing resistance).
Diaper rash is a fungal infection so an antifungal (such as miconazole) is more appropriate. If the rash is red and inflammed you could apply a low dose hydrocortisone cream very thinly once or twice and that should get rid of the inflammation. Then keep on applying antifungal cream.
If it's really bad and doesn't resolve please get your baby seen by a doctor.
19 Nov 2009
Marvell is exactly right and I have no idea why more doctors don't recommend monistat to heal it up. When a baby had a loose bowel movement or diarrhea, the yeast from the intestinal tract comes out too and burns the babie's skin and the movement creates problems also. You also can clean the baby's bottom well and paint it with liquid mylanta, which will neutralize the acid in the movement and then let the bottome dry by fanning it with a diaper and then use the miconazole and it will heal up very quickly.
- Bactroban Information for Consumers
- Bactroban Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bactroban (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
The conditions include, severe diaper rash, tiredness, irritation of the bowels
1 answer • 31 Dec 2009
My age is 40 and since my teenage years, I have been putting sink oxide on my face. I know it sounds somewhat silly, putting diaper rash cream on my ...
1 answer • 20 Apr 2010
1 answer • 14 May 2011
I was wanting to know if Nystop will clear up a diaper rash?
1 answer • 22 Mar 2014
On the back in the warning section it says it contains lead!!! That seems strange- how much lead? Is that even safe to put on skin?
0 answers • 24 May 2016